MAUDE Adverse Event Report: ANGIODYNAMICS STARBURST¿ TALON ELECTRODE; ELECTROSURGICAL PROBE

ANGIODYNAMICS STARBURST¿ TALON ELECTRODE; ELECTROSURGICAL PROBE
Catalog Number 700102845
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).1st device: (b)(4), 1317056-2023-00128.2nd device: (b)(4), 1317056-2023-00129.
 
Event or Problem Description
Dfirst device: a clinical specialist reported an end user experienced an issue when using a talon 25cm semiflex.The cs received a call from the ir tech regarding an issue with two rita starburst rfa probes.For the first probe, the end user stated that during preparation, once the probe was connected and the saline tubing was inserted into the infusion pump, he tried to prime it and the tubing began to be pulled into the infusion pump.He also said he noticed there was a kink in the tubing line.The probe was changed out for a second probe.They tried probe number two and had a different problem ((b)(6)).They tried a third probe and were able to successfully treat the patient.The patient did not experience any adverse effects, harm, or require medical intervention because of this incident.Additional information reported the patient was under general anesthesia and the case was delayed approximately 45 minutes to 1 hour.This event meets the criteria a reportable adverse event; patient safety risk due to prolonged procedure greater than 30 minutes (extended sedation).
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) semiflex 25cm talon probe.As received, no visual defects were noted.The customer's reported complaint description was not confirmed for tubing kinked/bent.The returned probe was able to be inserted into intelliflow pump and fluid test was able to pass water through the tubing with no issues.No root cause was identified since angiody namics could not duplicate the reported failure.The most likely root cause could have been they way the user placed the tubing onto the pump.Device history record review of the indicated packaging/tubing lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the instructions for use, which is supplied to the user with the solero applicators contains the following statements; "inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).1st device pr31475 1317056-2023-00128.2nd device pr31278 1317056-2023-00129.

Brand Name
STARBURST¿ TALON ELECTRODE
Common Device Name
ELECTROSURGICAL PROBE
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17765987
Report Number1317056-2023-00128
Device Sequence Number7093807
Product Code GEI
UDI-Device IdentifierH7877001028451
UDI-PublicH7877001028451
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K010060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number700102845
Device Lot Number5751616
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2023
Supplement Date Received by Manufacturer12/04/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date12/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown